Alert archive / Illinois / Tornado Warnings in 2023
Tornado Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 4, 2023, 6:41 PM CDT for McDonough County, Illinois. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2023, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 4, 2023, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County McDonough County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:49 PM CDT | TORNADO | 5 Ene Fandon, IL | ALSO QUARTER SIZED HAIL. |
| Apr 4, 6:52 PM CDT | HAIL 2 | 2 S Industry, IL | |
| Apr 4, 6:52 PM CDT | TORNADO | 1 Sse Industry, IL | EF-1 RATED TORNADO WITH PEAK WIND GUST OF 105 MPH. A TORNADO TOUCHED DOWN SOUTH OF INDUSTRY, IL NEAR HWY 67 DAMAGING BARNS, OUTBUILDINGS, AND SNAPPING MANY LARGE HARDWOOD TREES. THE TORNADO THEN CONTINUED TO TRACK TO THE NORTHEAST CAUSING SIGNIFICANT DAMAGE TO |
| Apr 4, 6:54 PM CDT | HAIL 0.25 | 1 Sse Macomb, IL | |
| Apr 4, 6:56 PM CDT | HAIL 0.88 | 5 Nw Industry, IL | |
| Apr 4, 6:56 PM CDT | HAIL 2.5 | 4 Ne Industry, IL | |
| Apr 4, 6:57 PM CDT | TORNADO | 4 E Industry, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
246
WFUS53 KDVN 042341
TORDVN
ILC109-050015-
/O.NEW.KDVN.TO.W.0037.230404T2341Z-230405T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
641 PM CDT Tue Apr 4 2023
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern McDonough County in west central Illinois...
* Until 715 PM CDT.
* At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fandon, or 9 miles southwest of Macomb, moving
northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Doddsville around 645 PM CDT.
Industry and McDonough County 4-H Grounds around 650 PM CDT.
Macomb, Western Illinois University and Pennington Point around
655 PM CDT.
Adair and Macomb Municipal Airport around 700 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Bardolph, New Philadelphia, Scottsburg and Bushnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4028 9089 4031 9091 4035 9091 4059 9057
4050 9045 4031 9045 4028 9055
TIME...MOT...LOC 2341Z 232DEG 37KT 4034 9076
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Uttech4 follow-up statements
829
WWUS53 KDVN 042349
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
649 PM CDT Tue Apr 4 2023
ILC109-050015-
/O.CON.KDVN.TO.W.0037.000000T0000Z-230405T0015Z/
McDonough IL-
649 PM CDT Tue Apr 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN MCDONOUGH COUNTY...
At 649 PM CDT, a confirmed tornado was located near Industry, or 7
miles south of Macomb, moving northeast at 40 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Pennington Point around 700 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Bardolph, Adair, Bushnell and New Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4028 9084 4039 9085 4059 9057 4050 9045
4031 9045 4028 9055
TIME...MOT...LOC 2349Z 236DEG 36KT 4036 9066
TORNADO...OBSERVED
MAX HAIL SIZE...1.50 IN
$$
Uttech340
WWUS53 KDVN 042354
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
654 PM CDT Tue Apr 4 2023
ILC109-050015-
/O.CON.KDVN.TO.W.0037.000000T0000Z-230405T0015Z/
McDonough IL-
654 PM CDT Tue Apr 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN
MCDONOUGH COUNTY...
At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Industry, or 9 miles southeast of Macomb, moving
northeast at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bardolph and Adair around 705 PM CDT.
Other locations in the path of this tornadic thunderstorm include New
Philadelphia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4028 9069 4050 9070 4059 9057 4050 9045
4031 9045 4028 9055
TIME...MOT...LOC 2354Z 242DEG 35KT 4036 9059
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Uttech974
WWUS53 KDVN 042359
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
659 PM CDT Tue Apr 4 2023
ILC109-050015-
/O.CON.KDVN.TO.W.0037.000000T0000Z-230405T0015Z/
McDonough IL-
659 PM CDT Tue Apr 4 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN MCDONOUGH COUNTY...
At 659 PM CDT, a confirmed tornado was located near Industry, or 11
miles southeast of Macomb, moving northeast at 40 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Adair around 705 PM CDT.
New Philadelphia around 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4028 9064 4049 9067 4051 9057 4053 9048
4050 9045 4031 9045 4028 9055
TIME...MOT...LOC 2359Z 238DEG 33KT 4034 9054
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Uttech173
WWUS53 KDVN 050010
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
710 PM CDT Tue Apr 4 2023
ILC109-050019-
/O.EXP.KDVN.TO.W.0037.000000T0000Z-230405T0015Z/
McDonough IL-
710 PM CDT Tue Apr 4 2023
...THE TORNADO WARNING FOR SOUTHEASTERN MCDONOUGH COUNTY WILL EXPIRE
AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds and small hail are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Illinois.
LAT...LON 4028 9064 4049 9067 4051 9057 4053 9048
4050 9045 4031 9045 4028 9055
TIME...MOT...LOC 0009Z 232DEG 37KT 4040 9043
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 3:14 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 4, 3:14 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 314 PM CDT Tue Apr 4 2023 .SYNOPSIS... Issued at 313 PM CDT Tue Apr 4 2023 18z surface data has the warm front running from the highway 34 corridor in Iowa east through central Illinois. Dew points north of the front ranged from the 30s to the 50s with 60s south of the front. && .SHORT TERM...(This evening through Wednesday) Issued at 313 PM CDT Tue Apr 4 2023 Storm initiation south of the warm front will occur rapidly between 4 and 6 PM. Discrete cells will dominate the second round of severe storms late this afternoon and evening. Thus large hail and tornadoes will be the primary risks with damaging winds a secondary risk. The tornado risk will be the highest with storms along and near the warm front. There may or may not be a brief lull in storm activity late this evening before storms along the cold front arrive after midnight. The storms along the cold front will be capable of damaging winds and brief spin up tornadoes. The most likely time frame for these storms will be roughly 3 AM to 10 AM Wednesday. Late Wednesday morning and continuing into the afternoon dry conditions will be seen with steady or slowly falling temperatures. Very windy conditions will develop with sustained winds of 20 to 35 mph with gusts to 45 mph. .LONG TERM...(Wednesday night through Tuesday) Issued at 313 PM CDT Tue Apr 4 2023 Quiet with a warmup into early next week Wednesday night through Saturday night Assessment...high confidence Windy conditions will continue Wednesday night and into Thursday morning as the cool Canadian high builds into the Midwest. Otherwise expect quiet and dry conditions through Saturday night. Temperatures will be below normal for Thursday with a warm up commencing on Friday. Sunday and Sunday night Assessment...low to medium confidence The model consensus has slight chance to chance pops for the area. However there is a question of moisture availability with the passage of the upper level disturbance. The operational GFS/CMC/ECMWF models show dry conditions for the area. Some members of the GEFS/CMCE/EPS show a risk of rain with the passage of the upper level disturbance. Monday through Tuesday Assessment...high confidence Quiet, dry and warm conditions will be seen across the area as southerly flow pulls warm air into the area. Temperatures are expected to average well above normal. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1241 PM CDT Tue Apr 4 2023 IFR/MVFR conditions will slowly improve to MVFR/VFR through 00z/05. Thunderstorms are expected to initiate close to 00z/05 along the Mississippi river that has a high probability of being severe. LLWS will develop across eastern Iowa and northern Illinois after 00z/05 as winds aloft increase. Cold front will move through 06z/05 to 14z/05 with another round of severe TSRA. After 14z/05 MVFR/VFR conditions are expected. Very long winds will create low level mechanical turbulence. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...08 AVIATION...08
Hazardous weather outlook, Apr 4, 3:53 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 353 PM CDT Tue Apr 4 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-052100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 353 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Two additional rounds of strong to severe storms are expected. The Storm Prediction Center has a moderate risk of severe storms for the entire area. The first round is expected between 4 and 10 PM. Large hail and tornadoes are the primary risks with damaging winds a secondary risk. After midnight a strong cold front will sweep through the area. Strong to severe storms are expected between 3 and 10 AM Wednesday. Damaging winds and brief spin up tornadoes will be the primary risks with hail a secondary risk. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Very windy conditions will develop on Wednesday and continue into Wednesday night. Wind gusts up to 45 mph will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening.
In the hours before
Local storm report, Apr 4, 1:33 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
04/04/2023 M1.45 INCH SCOTT IA NWS EMPLOYEE
&&
DCLocal storm report, Apr 4, 3:19 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 1 W MORRISON 41.81N 89.98W
04/04/2023 M2.05 INCH WHITESIDE IL TRAINED SPOTTER
FROM THE STORM THIS MORNING.
&&Local storm report, Apr 4, 3:24 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 1 W MORRISON 41.81N 89.98W
04/04/2023 M2.05 INCH WHITESIDE IL TRAINED SPOTTER
FROM THE STORM THIS MORNING.
0132 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
04/04/2023 M1.45 INCH SCOTT IA NWS EMPLOYEE
1138 AM HAIL CHERRY 41.43N 89.21W
04/04/2023 M1.75 INCH BUREAU IL PUBLIC
1135 AM HAIL MILLEDGEVILLE 41.97N 89.78W
04/04/2023 M1.25 INCH CARROLL IL TRAINED SPOTTER
1135 AM HAIL MILLEDGEVILLE 41.96N 89.78W
04/04/2023 M1.00 INCH CARROLL IL FIRE DEPT/RESCUE
PEA TO QUARTERS.
1134 AM HAIL 2 ESE CHERRY 41.42N 89.18W
04/04/2023 M2.00 INCH BUREAU IL TRAINED SPOTTER
1124 AM HAIL MALDEN 41.43N 89.37W
04/04/2023 E1.75 INCH BUREAU IL TRAINED SPOTTER
1123 AM HAIL MALDEN 41.42N 89.37W
04/04/2023 E1.50 INCH BUREAU IL PUBLIC
1115 AM HAIL KASBEER 41.50N 89.46W
04/04/2023 E1.00 INCH BUREAU IL PUBLIC
PEA TO QUARTERS.
1058 AM HAIL 1 N FULTON 41.88N 90.16W
04/04/2023 M0.50 INCH WHITESIDE IL TRAINED SPOTTER
1058 AM HAIL 1 SE NEW BEDFORD 41.50N 89.70W
04/04/2023 E1.75 INCH BUREAU IL PUBLIC
1052 AM TSTM WND GST 1 E WHITESIDE COUNTY AI 41.75N 89.67W
04/04/2023 M52 MPH WHITESIDE IL AWOS
AWOS STATION KSQI STERLING/ROCK FALLS ARPT.
1051 AM HAIL 2 SSE ALMONT 41.95N 90.19W
04/04/2023 E0.88 INCH CLINTON IA TRAINED SPOTTER
1040 AM HAIL 2 W USTICK 41.88N 90.04W
04/04/2023 M0.25 INCH WHITESIDE IL TRAINED SPOTTER
1040 AM HAIL 1 S MORRISON 41.79N 89.97W
04/04/2023 E1.00 INCH WHITESIDE IL TRAINED SPOTTER
NEW SPOTTER.
1036 AM HAIL LYNDON 41.71N 89.93W
04/04/2023 U0.50 INCH WHITESIDE IL TRAINED SPOTTER
REPORT FROM MPING: HALF-INCH (0.50 IN.).
1035 AM TSTM WND DMG HOOPPOLE 41.52N 89.91W
04/04/2023 HENRY IL PUBLIC
SNAPPED TREE, REPORT FROM SOCIAL MEDIA.
1025 AM HAIL 4 S SPRING HILL 41.55N 90.05W
04/04/2023 U1.00 INCH HENRY IL PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
1020 AM TSTM WND DMG 3 W ATKINSON 41.42N 90.07W
04/04/2023 HENRY IL PUBLIC
SEMI TRAILER BLOWN OVER 3 MILES WEST OF
ATKINSON ON INTERSTATE 80.
1017 AM TSTM WND DMG 1 N GENESEO 41.46N 90.15W
04/04/2023 HENRY IL PUBLIC
0958 AM TSTM WND DMG COLONA 41.48N 90.36W
04/04/2023 HENRY IL EMERGENCY MNGR
SEVERAL STRUCTURES WITHIN THE TOWN OF COLONA
WITH COLLAPSED ROOFS AND DAMAGE.
0957 AM HAIL 1 ESE DAVENPORT MUNICIP 41.61N 90.57W
04/04/2023 E2.50 INCH SCOTT IA PUBLIC
0957 AM HAIL 2 ENE DAVENPORT 41.56N 90.57W
04/04/2023 E2.00 INCH SCOTT IA TRAINED SPOTTER
SC348.
0954 AM HAIL 3 SSE MOUNT JOY 41.58N 90.53W
04/04/2023 E1.50 INCH SCOTT IA PUBLIC
ON 53RD STREET.
0953 AM TSTM WND DMG 2 NNW MOLINE 41.51N 90.50W
04/04/2023 ROCK ISLAND IL TRAINED SPOTTER
POWER POLES DOWN AND SIGN DAMAGE AT
APPLEBEES IN MOLINE WINDS ESTIMATED OVER 80
MPH.
0953 AM HAIL 1 N ELDRIDGE 41.65N 90.57W
04/04/2023 U1.00 INCH SCOTT IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0953 AM HAIL 2 WNW BETTENDORF 41.57N 90.51W
04/04/2023 U1.00 INCH SCOTT IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0952 AM HAIL 1 NNW DAVENPORT 41.57N 90.61W
04/04/2023 E2.00 INCH SCOTT IA TRAINED SPOTTER
2.00 TO 2.25 INCH HAIL NORTH OF KIMBERLY ON
PINE.
0951 AM HAIL 2 ENE DAVENPORT 41.57N 90.56W
04/04/2023 M2.50 INCH SCOTT IA PUBLIC
0951 AM HAIL 2 E DAVENPORT 41.56N 90.57W
04/04/2023 E3.00 INCH SCOTT IA NWS EMPLOYEE
NEAR NORTHPARK MALL.
0951 AM HAIL 2 NE DAVENPORT 41.57N 90.57W
04/04/2023 E1.50 INCH SCOTT IA PUBLIC
0950 AM TSTM WND DMG 1 SSW MOLINE 41.48N 90.49W
04/04/2023 ROCK ISLAND IL TRAINED SPOTTER
TWO TREES DOWN APPROX. 12 INCHES IN DIAMETER
WITH NUMEROUS LIMBS DOWN...TIME ESTIMATED
FROM RADAR.
0950 AM HAIL 2 ENE DAVENPORT 41.57N 90.57W
04/04/2023 E2.00 INCH SCOTT IA PUBLIC
0950 AM HAIL DAVENPORT 41.55N 90.61W
04/04/2023 M1.75 INCH SCOTT IA TRAINED SPOTTER
0950 AM HAIL 1 NW ELDRIDGE 41.64N 90.59W
04/04/2023 M1.00 INCH SCOTT IA NWS EMPLOYEE
HAIL UP TO ONE INCH FOR ABOUT 15 TO 20
MINUTES. LARGEST HAIL STONES FELL AROUND 950
AM. HAIL COVERED THE GROUND.
0950 AM HAIL MOUNT JOY 41.61N 90.56W
04/04/2023 E1.50 INCH SCOTT IA TRAINED SPOTTER
0950 AM HAIL 2 NE DAVENPORT 41.58N 90.57W
04/04/2023 E1.00 INCH SCOTT IA PUBLIC
DAVID SHEETS RETIRED NWS EMPLOYEE.
0949 AM HAIL 1 NE DAVENPORT 41.57N 90.59W
04/04/2023 M1.50 INCH SCOTT IA TRAINED SPOTTER
0949 AM HAIL 1 NNE DAVENPORT 41.57N 90.60W
04/04/2023 E1.50 INCH SCOTT IA TRAINED SPOTTER
0949 AM HAIL DAVENPORT AIRPORT 41.61N 90.58W
04/04/2023 E1.50 INCH SCOTT IA OFFICIAL NWS OBS
0948 AM TSTM WND DMG 2 WNW MOLINE 41.50N 90.52W
04/04/2023 ROCK ISLAND IL TRAINED SPOTTER
DOWNED TREES ON 15TH AVE AND STEVES
BELLGRADE BAR ROOF TAKEN OFF NEAR 16TH
ST...TIME ESTIMATED FROM RADAR.
0948 AM HAIL 1 WNW DAVENPORT 41.56N 90.62W
04/04/2023 E2.50 INCH SCOTT IA TRAINED SPOTTER
0948 AM HAIL 1 NNW DAVENPORT 41.57N 90.61W
04/04/2023 M1.50 INCH SCOTT IA TRAINED SPOTTER
0948 AM HAIL DAVENPORT MUNICIPALITY 41.61N 90.58W
04/04/2023 E0.88 INCH SCOTT IA OFFICIAL NWS OBS
AT NWS OFFICE.
0947 AM HAIL PARK VIEW 41.70N 90.54W
04/04/2023 U1.00 INCH SCOTT IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0946 AM TSTM WND GST 1 W MOLINE QUAD-CITY AI 41.45N 90.52W
04/04/2023 M90 MPH ROCK ISLAND IL ASOS
ASOS STATION KMLI QUAD CITY INTL ARPT.
0946 AM HAIL 1 N PARK VIEW 41.70N 90.54W
04/04/2023 E1.00 INCH SCOTT IA TRAINED SPOTTER
0945 AM HAIL 1 NW ELDRIDGE 41.65N 90.58W
04/04/2023 U0.75 INCH SCOTT IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0945 AM HAIL DAVENPORT 41.55N 90.60W
04/04/2023 E2.00 INCH SCOTT IA TRAINED SPOTTER
0945 AM HAIL DAVENPORT 41.56N 90.60W
04/04/2023 E2.50 INCH SCOTT IA PUBLIC
SC169 POOL BALL.
0945 AM HAIL DAVENPORT MUNICIPALITY 41.61N 90.58W
04/04/2023 E0.75 INCH SCOTT IA OFFICIAL NWS OBS
AT NWS OFFICE.
0944 AM HAIL DAVENPORT 41.56N 90.60W
04/04/2023 E4.00 INCH SCOTT IA PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM
DAVENPORT. MOSTLY TWO INCH STONES WITH ONE
STONE ESTIMATED AT 4 INCHES VIA PICTURE.
TIME OF THE EVENT ESTIMATED USING RADAR.
0943 AM TSTM WND DMG 1 NE ROCK ISLAND 41.49N 90.56W
04/04/2023 ROCK ISLAND IL TRAINED SPOTTER
MULTIPLE TREES AND BRANCHES DOWN, SHINGLES
OFF ROOF, AND NO POWER. CANT GET OUT OF
NEIGHBORHOOD AT THE MOMENT...TIME ESTIMATED
FROM RADAR.
0943 AM HAIL 1 NW ELDRIDGE 41.65N 90.59W
04/04/2023 M1.00 INCH SCOTT IA NWS EMPLOYEE
MOSTLY PEA TO DIME WITH A FEW QUARTERS.
0942 AM HAIL 2 NE SPRING LAKE 41.53N 90.68W
04/04/2023 M2.00 INCH SCOTT IA TRAINED SPOTTER
OCCURRING AT WEST LAKE PARK NOW.
0941 AM HAIL 4 WNW DAVENPORT 41.58N 90.67W
04/04/2023 E1.75 INCH SCOTT IA TRAINED SPOTTER
TERRY GREENMAN.
0940 AM HAIL 2 WSW DAVENPORT 41.54N 90.64W
04/04/2023 M1.00 INCH SCOTT IA TRAINED SPOTTER
0938 AM TSTM WND DMG 3 SW CREDIT ISLAND 41.47N 90.65W
04/04/2023 SCOTT IA TRAINED SPOTTER
TREES DOWN ON ROAD...TIME ESTIMATED FROM
RADAR.
0938 AM TSTM WND DMG 1 SW CREDIT ISLAND 41.48N 90.64W
04/04/2023 SCOTT IA AMATEUR RADIO
TREES DOWN CAUSING ACCIDENT ON I-280
BRIDGE...TIME ESTIMATED FROM RADAR.
0935 AM HAIL WALCOTT 41.59N 90.78W
04/04/2023 M1.50 INCH SCOTT IA NWS EMPLOYEE
1.25 TO 1.5 INCH HAIL RIGHT NOW.
0934 AM HAIL WALCOTT 41.59N 90.78W
04/04/2023 E1.50 INCH SCOTT IA PUBLIC
RELIED BY ANDY ERVIN.
0928 AM HAIL 2 W WALCOTT 41.60N 90.81W
04/04/2023 E1.50 INCH SCOTT IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
0926 AM HAIL STOCKTON 41.58N 90.87W
04/04/2023 E1.50 INCH MUSCATINE IA PUBLIC
MOSTLY SMALLER SIZE.
0919 AM HAIL 2 SSE WILTON 41.57N 91.01W
04/04/2023 E1.50 INCH MUSCATINE IA PUBLIC
MOSTLY QUARTERS.
0915 AM HAIL WILTON 41.59N 91.03W
04/04/2023 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
0915 AM HAIL 1 E WILTON 41.59N 91.01W
04/04/2023 M1.00 INCH MUSCATINE IA AMATEUR RADIO
0914 AM HAIL 2 S NICHOLS 41.45N 91.31W
04/04/2023 E2.00 INCH MUSCATINE IA PUBLIC
0913 AM HAIL WILTON 41.59N 91.02W
04/04/2023 M0.70 INCH MUSCATINE IA TRAINED SPOTTER
0902 AM HAIL 1 SSW MOSCOW 41.57N 91.09W
04/04/2023 E0.75 INCH MUSCATINE IA TRAINED SPOTTER
0850 AM HAIL HIAWATHA 42.05N 91.68W
04/04/2023 E0.50 INCH LINN IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
0846 AM HAIL 2 WSW MARION 42.03N 91.62W
04/04/2023 E0.25 INCH LINN IA TRAINED SPOTTER
1.5 MINS HEAVY.
0843 AM HAIL 2 SSW HIAWATHA 42.02N 91.70W
04/04/2023 E0.50 INCH LINN IA TRAINED SPOTTER
0842 AM HAIL 1 NE MARION 42.04N 91.58W
04/04/2023 U1.00 INCH LINN IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0842 AM HAIL 1 NNE MARION 42.05N 91.58W
04/04/2023 E1.75 INCH LINN IA TRAINED SPOTTER
MOSTLY QUARTERS.
0842 AM HAIL 3 NNE CEDAR RAPIDS 42.01N 91.66W
04/04/2023 M1.25 INCH LINN IA TRAINED SPOTTER
0841 AM HAIL 1 S MARION 42.02N 91.59W
04/04/2023 U0.75 INCH LINN IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0840 AM HAIL 2 S NICHOLS 41.44N 91.31W
04/04/2023 E1.50 INCH MUSCATINE IA PUBLIC
VIA SOCIAL MEDIA.
0840 AM HAIL 2 NE MARION 42.06N 91.58W
04/04/2023 M0.75 INCH LINN IA PUBLIC
0840 AM HAIL 1 NE MARION 42.04N 91.58W
04/04/2023 M1.00 INCH LINN IA TRAINED SPOTTER
0840 AM HAIL 2 WNW MARION 42.04N 91.63W
04/04/2023 E1.00 INCH LINN IA TRAINED SPOTTER
BOYSON RD BY BOWMAN ELEMENTARY.
0839 AM HAIL 1 W MARION 42.04N 91.61W
04/04/2023 U0.75 INCH LINN IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0839 AM HAIL 1 ENE MARION 42.04N 91.58W
04/04/2023 E1.00 INCH LINN IA PUBLIC
0838 AM HAIL 1 NNW MARION 42.05N 91.60W
04/04/2023 M1.00 INCH LINN IA TRAINED SPOTTER
REPORTED AT LINN - MAR HIGH SCHOOL.
0838 AM HAIL MARION 42.03N 91.60W
04/04/2023 E1.50 INCH LINN IA PUBLIC
0837 AM HAIL MARION 42.03N 91.59W
04/04/2023 E1.50 INCH LINN IA BROADCAST MEDIA
MOSTLY QUARTERS.
0837 AM HAIL 2 NNE MARION 42.06N 91.58W
04/04/2023 E1.00 INCH LINN IA PUBLIC
0837 AM HAIL 1 NW MARION 42.05N 91.61W
04/04/2023 E1.00 INCH LINN IA TRAINED SPOTTER
0837 AM HAIL 1 S CEDAR RAPIDS 41.97N 91.67W
04/04/2023 E1.50 INCH LINN IA TRAINED SPOTTER
QUARTER TO PING PONG SIZED HAIL RIGHT NOW.
0835 AM HAIL 3 ESE HIAWATHA 42.03N 91.64W
04/04/2023 M1.25 INCH LINN IA BROADCAST MEDIA
0835 AM HAIL 2 NNE CEDAR RAPIDS 42.00N 91.66W
04/04/2023 M1.00 INCH LINN IA TRAINED SPOTTER
0835 AM HAIL 1 SSE ATKINS 41.99N 91.85W
04/04/2023 E0.25 INCH BENTON IA TRAINED SPOTTER
LASTED 1 MINUTE.
0834 AM HAIL 2 W CEDAR RAPIDS 41.99N 91.71W
04/04/2023 U1.00 INCH LINN IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0834 AM HAIL 1 NNE CEDAR RAPIDS 41.99N 91.66W
04/04/2023 U1.00 INCH LINN IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0834 AM HAIL 3 SW MARION 42.01N 91.63W
04/04/2023 M1.00 INCH LINN IA TRAINED SPOTTER
NICKEL TO QUARTERS.
0834 AM HAIL 3 NNE CEDAR RAPIDS 42.01N 91.66W
04/04/2023 E1.00 INCH LINN IA TRAINED SPOTTER
0830 AM HAIL 2 SSE HIAWATHA 42.02N 91.66W
04/04/2023 E0.75 INCH LINN IA TRAINED SPOTTER
0829 AM HAIL 2 WNW MARION 42.04N 91.63W
04/04/2023 E0.25 INCH LINN IA TRAINED SPOTTER
0828 AM HAIL 2 SSE HIAWATHA 42.02N 91.66W
04/04/2023 E1.00 INCH LINN IA TRAINED SPOTTER
0828 AM HAIL 1 NE FAIRFAX 41.93N 91.77W
04/04/2023 E0.70 INCH LINN IA TRAINED SPOTTER
PEA TO DIME OCCURRING RIGHT NOW.
0809 AM HAIL WILLIAMSBURG 41.67N 92.00W
04/04/2023 M1.00 INCH IOWA IA TRAINED SPOTTER
OCCURRING RIGHT NOW.
0807 AM HAIL 2 N WASHINGTON 41.32N 91.69W
04/04/2023 E0.50 INCH WASHINGTON IA TRAINED SPOTTER
OCCURRING RIGHT NOW; NORTH SIDE OF CITY.
0805 AM HAIL 1 W WILLIAMSBURG 41.66N 92.02W
04/04/2023 U1.00 INCH IOWA IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0804 AM HAIL 1 SW WILLIAMSBURG 41.66N 92.02W
04/04/2023 M0.25 INCH IOWA IA TRAINED SPOTTER
0804 AM HAIL 1 SW WILLIAMSBURG 41.66N 92.02W
04/04/2023 M0.70 INCH IOWA IA TRAINED SPOTTER
HALF INCH TO DIME HAIL.
0525 AM HAIL KEWANEE 41.24N 89.92W
04/04/2023 E0.75 INCH HENRY IL TRAINED SPOTTER
0508 AM HAIL 2 W MILAN 41.44N 90.60W
04/04/2023 U0.50 INCH ROCK ISLAND IL PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Apr 4, 4:18 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 1 NW ARLINGTON 41.48N 89.26W
04/04/2023 M1.75 INCH BUREAU IL PUBLIC
DELAYED REPORT.
&&
GROSSLocal storm report, Apr 4, 4:33 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TORNADO 1 NNW COLONA 41.48N 90.37W
04/04/2023 HENRY IL NWS STORM SURVEY
BRIEF TORNADO. RIPPED OFF THE ENTIRE ROOF OF
A GAS STATION AND TOSSED IT INTO A BRICK
BUILDING TO THE SOUTH. THE FRONT WALL OF
THIS BUILDING COLLAPSED. THE TORNADO ALSO
UPROOTED TREES.
&&
GROSSLocal storm report, Apr 4, 6:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL PLYMOUTH 40.29N 90.92W
04/04/2023 M0.50 INCH HANCOCK IL PUBLIC
FORMER SPOTTER.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Special Weather Statement | DVN | Henry | 35 min |
| Apr 3, 8:03 PM CDT | Special Weather Statement | DVN | Bureau | 27 min |
| Apr 4, 4:33 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 27 min |
| Apr 4, 4:57 AM CDT | Special Weather Statement | DVN | Rock Island | 33 min |
| Apr 4, 5:21 AM CDT | Special Weather Statement | DVN | Bureau | 39 min |
| Apr 4, 9:24 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 51 min |
| Apr 4, 9:54 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Rock Island, Whiteside | 34 min |
| Apr 4, 10:16 AM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 14 min |
| Apr 4, 10:26 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Carroll, Henry, Putnam, Rock Island, Whiteside | 64 min |
| Apr 4, 10:43 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 32 min |
| Apr 4, 11:16 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 44 min |
| Apr 4, 11:23 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 37 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 44 min |
| Apr 4, 6:25 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 35 min |
Nearby
Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.